MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the lens was not implanted.If explanted, give date: not applicable as the lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that when removing from the package, a hair was found on the intraocular lens (iol).No patient contact reported.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation the device was returned to the manufacturer.Visual inspection was performed and one fiber or hair like was observed on top of the lens/insert.No debris/particles were observed inside the lens/insert or on the lens optic surface.Also, no debris/particles were observed on the lens haptics.The foreign material looks like purple in color.The reported ¿debris / particles¿ was confirmed on the returned sample.The particle was analyzed by ftir (fourier transform infrared), spectroscopy results revealed the foreign material is consistent with a mixture of cellulose (i.E.Cotton, rayon, lint) and an inorganic carbonate, likely calcium carbonate.According amo subject matter expert (sme) assessment stated with the information provided concluded, these debris are not associated to the manufacturing process.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5912736
Report Number2648035-2016-01350
Device Sequence Number18946524
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)190722
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/22/2019
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2016
Supplement Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1